MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number TMICL12.6
Medical Device Problem Codes Off-Label Use (1494); Inadequacy of Device Shape and/or Size (1583); No Apparent Adverse Event (3189)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Code Available (3191)
Date of Event 11/19/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No similar complaint was reported for units within the same lot.(b)(4).
 
Event or Problem Description
The reporter indicated the surgeon implanted a 12.6mm tmicl12.6 implantable collamer lens, - 13.50/+4.0/092 (sphere/cylinder/axis), in the patient's left eye (os) on (b)(6) 2019.The lens was reported as having high vaulting and will be explanted/exchanged for a shorter lens.The lens remains implanted.Additional information has been requested but none has been forthcoming.If additional information is received, a supplemental medwatch will be submitted.
 
Additional Manufacturer Narrative
Corrected data: h6: device code: 1583 should be corrected to 3189.B5: lens is reported to be exchanged with a shorter length lens, no reason for exchange was reported.Claim#: (b)(4).
 
Additional Manufacturer Narrative
Additional information: b5 - it was reported that the patient experienced excessive vaulting and on (b)(6) 2019 the lens was exchanged with a shorter length lens and the problem was resolved.Postoperative report indicated "patient is happy" and "perfect, improved vision over pre-op".H6 - patient code 3191: no code available (secondary surgery, lens exchange).H6 - device code 1494: off-label use (acd < 3.0mm) h3 - device evaluation: lens was returned in a specimen cup in liquid.Visual inspection found the lens haptic torn.Claim#: (b)(4).
 
Additional Manufacturer Narrative
Corrected data: b5 - the lens was reported as having high vaulting should be corrected to the lens was reported to be too long.Claim#: (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key9528016
Report Number2023826-2019-02497
Device Sequence Number18932357
Product Code QCB
UDI-Device Identifier00841542107396
UDI-Public00841542107396
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2021
Device Model NumberTMICL12.6
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/07/2020
Initial Date Received by Manufacturer 12/10/2019
Supplement Date Received by Manufacturer02/27/2020
03/09/2020
04/16/2020
Initial Report FDA Received Date12/27/2019
Supplement Report FDA Received Date02/27/2020
03/09/2020
05/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age41 YR